Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 308, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 1998, 2:26 AM CDT for Humphreys County, Tennessee. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 1998, 2:26 AM CDT (07:26 UTC)
- Expired
- Jun 14, 1998, 3:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:00 AM CDT | Thunderstorm Wind 50 | Countywide, TN | Electric company reported trees down on power lines around the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
204 WUUS1 KBNA 140727 RRA SVRBNA TNC085-140830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 226 AM CDT SUN JUN 14 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUMPHREYS COUNTY IN MIDDLE TENNESSEE * UNTIL 330 AM CDT * AT 224 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF CAMDEN OR 3 MILES WEST OF HUSTBURG MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... NEW JOHNSONVILLE AT 225 AM CDT HUSTBURG AT 226 AM CDT LONELY AT 235 AM CDT WAVERLY AT 240 AM CDT HURRICANE MILLS AT 240 AM CDT THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:00 AM CDT, 26 minutes earlier.
Area forecast discussion, Jun 14, 2:00 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 AM CDT SUN JUN 14 1998 ETA/NGM FRLY CONSISTENT WITH MOVMT OF FEATURES. BLV WE CUD SEE DECENT ROUND OF SVR WX TDY AS GUD INGREDIENTS PUSH ACRS FA. STUFF ALREADY LUKS BAD HEADING TWRD NW ZNS BUT BLV WL SEE MORE BAD STUFF THIS AFTN AS SLGTLY DRYR AIR PUSHES INTO MID LVLS. LKLY POPS LUKG GUD. DRY SLOT OVR RGN TNGT/MON BUT SFC TROF TO W AND INHERENT BNDRYS IN ADDITION TO UPR TROF SHUD KEEP CHC POPS GOING THRU LATTR PD. 07 BNA 84/69/88 732
In the hours before
Special weather statement, Jun 13, 11:15 PM CDT, 3 hours 11 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-140425- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1115 PM CDT SAT JUN 13 1998 ...THREAT OF SEVERE WEATHER SUNDAY ACROSS MIDDLE TENNESSEE... A STRONG STORM SYSTEM IS EXPECTED TO MOVE ACROSS NEBRASKA AND IOWA SUNDAY AND SUNDAY NIGHT AND BRING A THREAT OF SEVERE WEATHER TO MIDDLE TENNESSEE. AT THIS TIME IT APPEARS THE HIGHEST RISK FOR SEVERE WEATHER WILL BE SUNDAY AFTERNOON AND EVENING. DAMAGING THUNDERSTORM WINDS WILL BE THE MAIN THREAT...AS WELL AS PERHAPS A FEW TORNADOES. SCATTERED THUNDERSTORMS WILL DEVELOP LATE TONIGHT OVER SOUTHERN AND WESTERN SECTIONS OF MIDDLE TENNESSEE AND THEN SPREAD NORTHWARD OVER THE REMAINDER OF THE MID-STATE BY NOON SUNDAY. HEAVY RAINFALL IS POSSIBLE AS THIS FIRST BATCH OF THUNDERSTORMS MOVES THROUGH. A SECOND ROUND OF THUNDERSTORMS WILL DEVELOP ACROSS THE AREA SUNDAY AFTERNOON AND EVENING...A FEW OF WHICH COULD BECOME SEVERE WITH DAMAGING WINDS. RESIDENTS OF MIDDLE TENNESSEE ARE ENCOURAGED TO TUNE TO A RELIABLE SOURCE OF WEATHER INFORMATION...SUCH AS NOAA WEATHER RADIO...EARLY SUNDAY MORNING FOR THE LATEST ON THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jun 13, 11:15 PM CDT, 3 hours 11 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-141000- SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE NASHVILLE TN 1115 PM CDT SAT JUN 13 1998 ...THREAT OF SEVERE WEATHER SUNDAY ACROSS MIDDLE TENNESSEE... A STRONG STORM SYSTEM IS EXPECTED TO MOVE ACROSS NEBRASKA AND IOWA SUNDAY AND SUNDAY NIGHT AND BRING A THREAT OF SEVERE WEATHER TO MIDDLE TENNESSEE. AT THIS TIME IT APPEARS THE HIGHEST RISK FOR SEVERE WEATHER WILL BE SUNDAY AFTERNOON AND EVENING. DAMAGING THUNDERSTORM WINDS WILL BE THE MAIN THREAT...AS WELL AS PERHAPS A FEW TORNADOES. SCATTERED THUNDERSTORMS WILL DEVELOP LATE TONIGHT OVER SOUTHERN AND WESTERN SECTIONS OF MIDDLE TENNESSEE AND THEN SPREAD NORTHWARD OVER THE REMAINDER OF THE MID-STATE BY NOON SUNDAY. HEAVY RAINFALL IS POSSIBLE AS THIS FIRST BATCH OF THUNDERSTORMS MOVES THROUGH. A SECOND ROUND OF THUNDERSTORMS WILL DEVELOP ACROSS THE AREA SUNDAY AFTERNOON AND EVENING...A FEW OF WHICH COULD BECOME SEVERE WITH DAMAGING WINDS. RESIDENTS OF MIDDLE TENNESSEE ARE ENCOURAGED TO TUNE TO A RELIABLE SOURCE OF WEATHER INFORMATION...SUCH AS NOAA WEATHER RADIO...EARLY SUNDAY MORNING FOR THE LATEST ON THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jun 13, 11:15 PM CDT, 3 hours 11 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-140425- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1115 PM CDT SAT JUN 13 1998 ...THREAT OF SEVERE WEATHER SUNDAY ACROSS MIDDLE TENNESSEE... A STRONG STORM SYSTEM IS EXPECTED TO MOVE ACROSS NEBRASKA AND IOWA SUNDAY AND SUNDAY NIGHT AND BRING A THREAT OF SEVERE WEATHER TO MIDDLE TENNESSEE. AT THIS TIME IT APPEARS THE HIGHEST RISK FOR SEVERE WEATHER WILL BE SUNDAY AFTERNOON AND EVENING. DAMAGING THUNDERSTORM WINDS WILL BE THE MAIN THREAT...AS WELL AS PERHAPS A FEW TORNADOES. SCATTERED THUNDERSTORMS WILL DEVELOP LATE TONIGHT OVER SOUTHERN AND WESTERN SECTIONS OF MIDDLE TENNESSEE AND THEN SPREAD NORTHWARD OVER THE REMAINDER OF THE MID-STATE BY NOON SUNDAY. HEAVY RAINFALL IS POSSIBLE AS THIS FIRST BATCH OF THUNDERSTORMS MOVES THROUGH. A SECOND ROUND OF THUNDERSTORMS WILL DEVELOP ACROSS THE AREA SUNDAY AFTERNOON AND EVENING...A FEW OF WHICH COULD BECOME SEVERE WITH DAMAGING WINDS. RESIDENTS OF MIDDLE TENNESSEE ARE ENCOURAGED TO TUNE TO A RELIABLE SOURCE OF WEATHER INFORMATION...SUCH AS NOAA WEATHER RADIO...EARLY SUNDAY MORNING FOR THE LATEST ON THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jun 13, 11:15 PM CDT, 3 hours 11 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-141000- SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE NASHVILLE TN 1115 PM CDT SAT JUN 13 1998 ...THREAT OF SEVERE WEATHER SUNDAY ACROSS MIDDLE TENNESSEE... A STRONG STORM SYSTEM IS EXPECTED TO MOVE ACROSS NEBRASKA AND IOWA SUNDAY AND SUNDAY NIGHT AND BRING A THREAT OF SEVERE WEATHER TO MIDDLE TENNESSEE. AT THIS TIME IT APPEARS THE HIGHEST RISK FOR SEVERE WEATHER WILL BE SUNDAY AFTERNOON AND EVENING. DAMAGING THUNDERSTORM WINDS WILL BE THE MAIN THREAT...AS WELL AS PERHAPS A FEW TORNADOES. SCATTERED THUNDERSTORMS WILL DEVELOP LATE TONIGHT OVER SOUTHERN AND WESTERN SECTIONS OF MIDDLE TENNESSEE AND THEN SPREAD NORTHWARD OVER THE REMAINDER OF THE MID-STATE BY NOON SUNDAY. HEAVY RAINFALL IS POSSIBLE AS THIS FIRST BATCH OF THUNDERSTORMS MOVES THROUGH. A SECOND ROUND OF THUNDERSTORMS WILL DEVELOP ACROSS THE AREA SUNDAY AFTERNOON AND EVENING...A FEW OF WHICH COULD BECOME SEVERE WITH DAMAGING WINDS. RESIDENTS OF MIDDLE TENNESSEE ARE ENCOURAGED TO TUNE TO A RELIABLE SOURCE OF WEATHER INFORMATION...SUCH AS NOAA WEATHER RADIO...EARLY SUNDAY MORNING FOR THE LATEST ON THIS DEVELOPING WEATHER SITUATION.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:10 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 50 min |
| Jun 14, 3:23 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 47 min |
| Jun 14, 3:47 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 48 min |
| Jun 14, 4:18 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 62 min |
| Jun 14, 4:42 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 48 min |
| Jun 14, 10:22 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 48 min |
| Jun 14, 10:37 AM CDT | Tornado Warning | OHX | Sumner | 33 min |
| Jun 14, 10:50 AM CDT | Tornado Warning | OHX | Macon | 35 min |
| Jun 14, 11:05 AM CDT | Severe Thunderstorm Warning | OHX | Trousdale | 35 min |
| Jun 14, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 49 min |
| Jun 14, 11:15 AM CDT | Tornado Warning | OHX | Smith, Trousdale | 20 min |
| Jun 14, 11:22 AM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 48 min |
| Jun 14, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 48 min |
| Jun 14, 12:07 PM CDT | Severe Thunderstorm Warning | OHX | White | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.